Illinois, 2020Damaging Wind in Illinois, September 8, 2020
September 8, 2020 · NWS ILX · 1 event in 1 county or zone
Strong thunderstorms developed along a stationary front in central and east central Illinois during the late afternoon of September 8th. One of the thunderstorms produced a measured 60 mph wind gust at the University of Illinois Willard Airport near Savoy Illinois shortly after 3:30 pm CDT.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed along a stationary front in central and east central Illinois during the late afternoon of September 8th. One of the thunderstorms produced a measured 60 mph wind gust at the University of Illinois Willard Airport near Savoy Illinois shortly after 3:30 pm CDT. No damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 8, 1:42 PM CST, 53 minutes earlier.
Area forecast discussion, Sep 8, 1:42 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
242 PM CDT Tue Sep 8 2020
.SYNOPSIS...
Issued at 242 PM CDT Tue Sep 8 2020
A frontal boundary located over central Illinois will continue to
be the focus for additional showers and storms through this
evening. The precipitation will then shift north on Wednesday,
mainly northwest of the Illinois river, while dry weather can be
expected over the remainder of the area. Dry and slight cooler
weather can be expected for Wednesday night through the end of the
week. Overnight lows will range from the middle 50s in the
northwest to the middle 60s across southeast IL. There will be a
large spread for highs tomorrow as well, ranging from the middle
60 in the northwest to near 90 in southeast Illinois.
&&
.SHORT TERM...(This evening through Wednesday)
ISSUED AT 242 PM CDT Tue Sep 8 2020
A frontal boundary lingering over central IL will remain the
focus for showers and storms the remainder of the afternoon and
into this evening. Models forecast this precip slowly lifting
northward through the evening and tonight, resulting in all precip
being northwest of the IL river by tomorrow, Wednesday...leaving
the rest of the CWA dry. Locally heavy rainfall will be possible
as well, given the high PW values and that the storms could train
over the same area through the period. Ground is fairly dry so not
expecting any flash flooding, except possibly in low lying areas
and urban intersections.
Overnight lows will be in the middle 50s in the northwest to the
middle 60s in the southeast. The large temp spread from northwest
to southeast will be over the area again tomorrow given that the
front will still be in the area. Resulting afternoon highs should
be in the middle 60s in northwest IL where more clouds and linger
precip exists, to near 90 in southeast IL. Also expecting lower to
middle 80s across the mid section of the CWA.
&&
.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 242 PM CDT Tue Sep 8 2020
High pressure will dominate the area for the last part of the week
with dry and relatively cooler conditions. This high pressure will
push the front well south and keep anything from moving into the
area from the northwest. Then for the weekend, a mid level trough
will move toward and through the area. This will bring more
showers and storms to central and southeast Illinois for late
Friday night through Saturday night. This trough/sfc front should
move out of the area by Sunday, resulting in dry weather for
Sunday through Tuesday.
Afternoon highs through the period should be in the 70s to middle
80s. Overnight lows will be in the 50s and 60s. The actual coolest
periods in the extended will be Monday and Tue of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1240 PM CDT Tue Sep 8 2020
SPI/DEC/CMI will begin as VFR with convection developing along the
boundary that is near all three sites...around 21z. Once the
precip at these three sites diminishes fog and MVFR cigs around
2.5kft will prevail. Then looking at the hires models, think
showers with VCTS will return to all three sites around midnight.
This will likely continue til around 09z and then light fog and
IFR cigs will remain. PIA will start as IFR but then improve to
MVFR cigs around 20z. Precip will also return to PIA around 09z as
showers predominate with VCTS and IFR cigs. Showers will continue
rest of TAF period, but VCTS will end just after midnight. BMI
will be similar, but start as MVFR cigs, but become IFR cigs
around 02z like PIA. Winds will be southerly at SPI/DEC/CMI south
of the front but then become variable and then northeast. BMI will
start as northerly but then change to northeast. PIA will be
northeast through the period.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...Auten
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...Auten
Hazardous weather outlook, Sep 8, 1:53 PM CST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
253 PM CDT Tue Sep 8 2020
ILZ027>031-036>038-040>043-047-048-091100-
Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-
Peoria-Schuyler-Stark-Tazewell-Woodford-
253 PM CDT Tue Sep 8 2020
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Scattered thunderstorms are still possible late this afternoon
through this evening. However, a more widespread area of rain is
possible later tonight, especially northwest of the IL river. The
severe threat is low, though a few thunderstorms could produce
locally heavy rains through this evening.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
There is a chance of thunderstorms from late Friday night through
Saturday night. The risk of severe storms is low during this time
frame.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ044>046-049>057-061>063-066-091100-
Champaign-Christian-Clark-Coles-Cumberland-Douglas-Edgar-
Effingham-Macon-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-
Vermilion-
253 PM CDT Tue Sep 8 2020
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Scattered thunderstorms will occur this afternoon along a boundary
that extends from the southwest to the northeast across central
Illinois. However, a more widespread rain is possible later
tonight, mainly west of I-55. There is a marginal risk that some
of the storms could become severe with damaging winds the main
severe weather threat. In addition, locally heavy rain is possible
this afternoon and evening.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
There is a chance of thunderstorms from Saturday through Sunday.
The risk of severe storms is low during this time frame.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required through 10 pm.
ILZ067-068-071>073-091100-
Clay-Crawford-Jasper-Lawrence-Richland-
253 PM CDT Tue Sep 8 2020
This Hazardous Weather Outlook is for portions of southeast
Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Heat indices will reach the low to mid 90s this afternoon.
Otherwise no hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
There is a chance of thunderstorms from Saturday afternoon
through Sunday. The risk of severe storms is low during this time
frame.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
Auten
In the hours before
Local storm report, Sep 8, 9:37 AM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1037 AM CDT TUE SEP 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 SW BLOOMINGTON 40.44N 89.03W
09/08/2020 M3.10 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 NNE ARROWSMITH 40.46N 88.62W
09/08/2020 M2.64 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 5 NNW EL PASO 40.81N 89.05W
09/08/2020 M2.35 INCH WOODFORD IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 5 WSW BLOOMINGTON 40.45N 89.06W
09/08/2020 M2.28 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 SW BLOOMINGTON 40.46N 89.00W
09/08/2020 M2.23 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 NE WASHINGTON 40.72N 89.41W
09/08/2020 M2.07 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 ESE BLOOMINGTON 40.46N 88.90W
09/08/2020 M1.98 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN NNW SECOR 40.74N 89.14W
09/08/2020 M1.79 INCH WOODFORD IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 ESE PEKIN 40.55N 89.56W
09/08/2020 M1.74 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 6 N MANITO 40.51N 89.78W
09/08/2020 M1.70 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
09/08/2020 M1.65 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 E TREMONT 40.53N 89.41W
09/08/2020 M1.47 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN WNW TOULON 41.09N 89.86W
09/08/2020 M1.44 INCH STARK IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 SSE PEKIN 40.51N 89.60W
09/08/2020 M1.43 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 ESE TOULON 41.09N 89.85W
09/08/2020 M1.40 INCH STARK IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 S MORTON 40.60N 89.47W
09/08/2020 M1.40 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 ENE ALTONA 41.13N 90.13W
09/08/2020 M1.37 INCH KNOX IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 ESE CANTON 40.56N 90.02W
09/08/2020 M1.35 INCH FULTON IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 WSW LE ROY 40.32N 88.83W
09/08/2020 M1.35 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 SW HENRY 41.10N 89.38W
09/08/2020 M1.30 INCH MARSHALL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.96W
09/08/2020 M1.23 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.96W
09/08/2020 M1.21 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
09/08/2020 M1.17 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 SSE LEXINGTON 40.63N 88.78W
09/08/2020 M1.16 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 S LEXINGTON 40.63N 88.78W
09/08/2020 M1.12 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 WNW PEORIA 40.76N 89.66W
09/08/2020 M1.06 INCH PEORIA IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 ESE BLOOMINGTON 40.47N 88.94W
09/08/2020 M1.03 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 W ELLSWORTH 40.45N 88.77W
09/08/2020 M1.00 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
&&
SBAKERLocal storm report, Sep 8, 9:38 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1038 AM CDT TUE SEP 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
09/08/2020 M1.64 INCH PEORIA IL ASOS
RAINFALL SINCE 745 PM MONDAY
0320 AM HEAVY RAIN 3 WNW PEORIA 40.76N 89.66W
09/08/2020 M1.03 INCH PEORIA IL NWS EMPLOYEE
RAINFALL SINCE 8 PM MONDAY
0600 AM HEAVY RAIN 4 NE NORMAL 40.56N 88.95W
09/08/2020 M1.08 INCH MCLEAN IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 ESE PEKIN 40.55N 89.56W
09/08/2020 M1.74 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN NNW SECOR 40.74N 89.14W
09/08/2020 M1.79 INCH WOODFORD IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 6 N MANITO 40.51N 89.78W
09/08/2020 M1.70 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
09/08/2020 M1.65 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 E TREMONT 40.53N 89.41W
09/08/2020 M1.47 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN WNW TOULON 41.09N 89.86W
09/08/2020 M1.44 INCH STARK IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 SSE PEKIN 40.51N 89.60W
09/08/2020 M1.43 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 ESE TOULON 41.09N 89.85W
09/08/2020 M1.40 INCH STARK IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 S MORTON 40.60N 89.47W
09/08/2020 M1.40 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 ENE ALTONA 41.13N 90.13W
09/08/2020 M1.37 INCH KNOX IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 ESE CANTON 40.56N 90.02W
09/08/2020 M1.35 INCH FULTON IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 WSW LE ROY 40.32N 88.83W
09/08/2020 M1.35 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 SW HENRY 41.10N 89.38W
09/08/2020 M1.30 INCH MARSHALL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.96W
09/08/2020 M1.23 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.96W
09/08/2020 M1.21 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
09/08/2020 M1.17 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 SSE LEXINGTON 40.63N 88.78W
09/08/2020 M1.16 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN MORTON 40.61N 89.47W
09/08/2020 M1.35 INCH TAZEWELL IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
09/08/2020 M1.64 INCH PEORIA IL ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN BLOOMINGTON AIRPORT 40.48N 88.92W
09/08/2020 M1.65 INCH MCLEAN IL ASOS
0700 AM HEAVY RAIN ALTONA 41.12N 90.16W
09/08/2020 M1.64 INCH KNOX IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 W ELLSWORTH 40.45N 88.77W
09/08/2020 M1.00 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 S LEXINGTON 40.63N 88.78W
09/08/2020 M1.12 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 WNW PEORIA 40.76N 89.66W
09/08/2020 M1.06 INCH PEORIA IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 ESE BLOOMINGTON 40.47N 88.94W
09/08/2020 M1.03 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN CANTON 40.56N 90.04W
09/08/2020 M2.48 INCH FULTON IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 WSW MACKINAW 40.52N 89.41W
09/08/2020 M1.47 INCH TAZEWELL IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
09/08/2020 M2.38 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 SW BLOOMINGTON 40.44N 89.03W
09/08/2020 M3.10 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 NNE ARROWSMITH 40.46N 88.62W
09/08/2020 M2.64 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 5 NNW EL PASO 40.81N 89.05W
09/08/2020 M2.35 INCH WOODFORD IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 5 WSW BLOOMINGTON 40.45N 89.06W
09/08/2020 M2.28 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 SW BLOOMINGTON 40.46N 89.00W
09/08/2020 M2.23 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 NE WASHINGTON 40.72N 89.41W
09/08/2020 M2.07 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 ESE BLOOMINGTON 40.46N 88.90W
09/08/2020 M1.98 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0800 AM HEAVY RAIN 2 NNW SHIRLEY 40.44N 89.05W
09/08/2020 M2.28 INCH MCLEAN IL NWS EMPLOYEE
24 HOUR TOTAL.
&&
SBAKERLocal storm report, Sep 8, 9:43 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 AM CDT TUE SEP 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 N MANITO 40.51N 89.78W
09/08/2020 M1.70 INCH TAZEWELL IL MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN PEKIN 40.57N 89.63W
09/08/2020 M1.51 INCH TAZEWELL IL MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN WASHINGTON 40.70N 89.44W
09/08/2020 M3.50 INCH TAZEWELL IL MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN PEORIA 40.74N 89.61W
09/08/2020 M1.14 INCH PEORIA IL MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN EUREKA 40.72N 89.28W
09/08/2020 M2.23 INCH WOODFORD IL MESONET
24 HOUR TOTAL.
&&
SBAKERLocal storm report, Sep 8, 9:50 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1050 AM CDT TUE SEP 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
09/08/2020 M1.64 INCH PEORIA IL ASOS
RAINFALL SINCE 745 PM MONDAY
0320 AM HEAVY RAIN 3 WNW PEORIA 40.76N 89.66W
09/08/2020 M1.03 INCH PEORIA IL NWS EMPLOYEE
RAINFALL SINCE 8 PM MONDAY
0600 AM HEAVY RAIN 4 NE NORMAL 40.56N 88.95W
09/08/2020 M1.08 INCH MCLEAN IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
09/08/2020 M1.17 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.96W
09/08/2020 M1.21 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 SSE LEXINGTON 40.63N 88.78W
09/08/2020 M1.16 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN MORTON 40.61N 89.47W
09/08/2020 M1.35 INCH TAZEWELL IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 W ELLSWORTH 40.45N 88.77W
09/08/2020 M1.00 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 S LEXINGTON 40.63N 88.78W
09/08/2020 M1.12 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 WNW PEORIA 40.76N 89.66W
09/08/2020 M1.06 INCH PEORIA IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 ESE BLOOMINGTON 40.47N 88.94W
09/08/2020 M1.03 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN CANTON 40.56N 90.04W
09/08/2020 M2.48 INCH FULTON IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 WSW MACKINAW 40.52N 89.41W
09/08/2020 M1.47 INCH TAZEWELL IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
09/08/2020 M2.38 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 SW BLOOMINGTON 40.44N 89.03W
09/08/2020 M3.10 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 NNE ARROWSMITH 40.46N 88.62W
09/08/2020 M2.64 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 5 NNW EL PASO 40.81N 89.05W
09/08/2020 M2.35 INCH WOODFORD IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 5 WSW BLOOMINGTON 40.45N 89.06W
09/08/2020 M2.28 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 SW BLOOMINGTON 40.46N 89.00W
09/08/2020 M2.23 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 NE WASHINGTON 40.72N 89.41W
09/08/2020 M2.07 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 ESE BLOOMINGTON 40.46N 88.90W
09/08/2020 M1.98 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 6 N MANITO 40.51N 89.78W
09/08/2020 M1.70 INCH TAZEWELL IL MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
09/08/2020 M1.65 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN EUREKA 40.72N 89.28W
09/08/2020 M2.23 INCH WOODFORD IL MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN PEKIN 40.57N 89.63W
09/08/2020 M1.51 INCH TAZEWELL IL MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN WASHINGTON 40.70N 89.44W
09/08/2020 M3.50 INCH TAZEWELL IL MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN PEORIA 40.74N 89.61W
09/08/2020 M1.14 INCH PEORIA IL MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
09/08/2020 M1.64 INCH PEORIA IL ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN BLOOMINGTON AIRPORT 40.48N 88.92W
09/08/2020 M1.65 INCH MCLEAN IL ASOS
0700 AM HEAVY RAIN ALTONA 41.12N 90.16W
09/08/2020 M1.64 INCH KNOX IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 ESE PEKIN 40.55N 89.56W
09/08/2020 M1.74 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN NNW SECOR 40.74N 89.14W
09/08/2020 M1.79 INCH WOODFORD IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 6 N MANITO 40.51N 89.78W
09/08/2020 M1.70 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 E TREMONT 40.53N 89.41W
09/08/2020 M1.47 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN WNW TOULON 41.09N 89.86W
09/08/2020 M1.44 INCH STARK IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 SSE PEKIN 40.51N 89.60W
09/08/2020 M1.43 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 ESE TOULON 41.09N 89.85W
09/08/2020 M1.40 INCH STARK IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 S MORTON 40.60N 89.47W
09/08/2020 M1.40 INCH TAZEWELL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 ENE ALTONA 41.13N 90.13W
09/08/2020 M1.37 INCH KNOX IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 ESE CANTON 40.56N 90.02W
09/08/2020 M1.35 INCH FULTON IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 WSW LE ROY 40.32N 88.83W
09/08/2020 M1.35 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 SW HENRY 41.10N 89.38W
09/08/2020 M1.30 INCH MARSHALL IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.96W
09/08/2020 M1.23 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0800 AM HEAVY RAIN 2 NNW SHIRLEY 40.44N 89.05W
09/08/2020 M2.28 INCH MCLEAN IL NWS EMPLOYEE
24 HOUR TOTAL.
&&
SBAKERSpecial weather statement, Sep 8, 2:06 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Lincoln IL
306 PM CDT Tue Sep 8 2020
ILZ044-053-082045-
Macon-Piatt-
306 PM CDT Tue Sep 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIATT AND EAST CENTRAL
MACON COUNTIES UNTIL 345 PM CDT...
At 306 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cerro Gordo, or 10 miles southwest of Monticello, moving northeast at
25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Monticello, Bement, Cerro Gordo, White Heath and Milmine.
This includes Interstate 72 between mile markers 162 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3982 8875 3993 8878 4017 8847 3986 8847
TIME...MOT...LOC 2006Z 233DEG 20KT 3992 8871
SB
Thunderstorm Wind, Champaign
- When
- September 8, 2:35 PM CST to 2:36 PM CST
- Where
- Champaign County, 0.69 mi N of (Cmi)willard Fld Cha
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.040, -88.280
The ASOS at the University of Illinois Willard Airport measured a thunderstorm wind gust of 60 mph. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oregon, September 8 to 15, 20203 deaths · $10 million · 1 event
- Flash Flooding and Flooding in Texas, September 8 to 10, 20202 deaths · 55 kt wind · 5 events
- Drought in Iowa, September 8 to 30, 2020$1.7 million · 2 events
- Winter Storm and Dust Storm in New Mexico, September 8 to 10, 20202 injured · $451,000 · 77 kt wind · 11 events
- Winter Storm and High Wind in Colorado, September 8 to 10, 202053 kt wind · 72 events
- High Wind in Arizona, September 8, 2020$125,000 · 57 kt wind · 2 events
- Winter Storm and Winter Weather in Colorado, September 8 to 10, 2020$60,000 · 11 events
- High Wind in Nevada, September 8, 2020$50,000 · 54 kt wind · 2 events
- Hail and Damaging Winds in Arizona, September 8, 2020$35,000 · 52 kt wind · 5 events
- Flash Flooding in Arizona, September 8 to 9, 2020$35,000 · 3 events
- Damaging Wind in Texas, September 8, 2020$20,000 · 50 kt wind · 1 event
- Damaging Wind in Texas, September 8, 2020$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 922524.